Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 40, NWS Eureka, CA

April 28, 2014

NWS Eureka, CA issued this small craft advisory at Apr 28, 2014, 3:10 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 3:10 PM PDT (22:10 UTC)
Expired
Apr 29, 2014, 3:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WHUS76 KEKA 282210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PDT MON APR 28 2014

PZZ470-475-290400-
/O.NEW.KEKA.SC.Y.0040.140428T2210Z-140429T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
310 PM PDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM THIS EVENING.

* WAVES...NW 9 TO 11 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
886 
WHUS76 KEKA 290142
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
642 PM PDT MON APR 28 2014

PZZ450-455-290400-
/O.EXA.KEKA.SC.Y.0040.000000T0000Z-140429T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
642 PM PDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WAVES...NW 9 TO 11 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ470-475-290400-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-140429T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
642 PM PDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WAVES...NW 10 TO 12 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
718 
WHUS76 KEKA 290346
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 PM PDT MON APR 28 2014

PZZ450-455-470-475-291000-
/O.EXT.KEKA.SC.Y.0040.000000T0000Z-140429T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
846 PM PDT MON APR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WAVES...NW 9 TO 11 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING 
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
529 
WHUS76 KEKA 290938
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 AM PDT TUE APR 29 2014


PZZ450-455-470-475-291045-
/O.EXP.KEKA.SC.Y.0040.000000T0000Z-140429T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 AM PDT TUE APR 29 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 10:04 AM PDT, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 28, 10:04 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1004 AM PDT MON APR 28 2014

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA TODAY BRINGING
A WARMING AND DRYING TREND THROUGH MID WEEK.

&&

.DISCUSSION...WATER VAPOR SHOWS A WARM FRONT OFFSHORE AND HIGH
PRESSURE BUILDING INTO THE AREA THIS MORNING. THIS WARM FRONT WILL
BRING SOME MID LEVEL CLOUDS TO THE AREA THIS MORNING...ALTHOUGH
MODELS HAVE PUSHED THE RAINFALL FARTHER OFFSHORE AND TO THE NORTH.
THIS WILL LIKELY KEEP THE RAIN OUT OF OUR AREA SO HAVE TAKEN PRECIP
CHANCES OUT. A FEW VALLEYS OF TRINITY COUNTY ARE SEEING TEMPERATURES
IN THE LOW 30S SO HAVE ISSUED A FROST ADVISORY. MOST OTHER AREAS
ARE IN THE UPPER 30S TO LOW 40S. OFFSHORE FLOW IS KEEPING THE
COAST CLEAR THIS MORNING...HOWEVER INLAND AREAS ARE SEEING SOME
DECENT FOG COVERAGE. THIS WILL CLEAR FAIRLY QUICKLY THIS MORNING.
THIS AFTERNOON SOME WARMING IN INLAND AREAS IS EXPECTED...ALTHOUGH
THE BULK OF THE WARMING IS EXPECTED ON TUESDAY. FLOW WILL BE WEAK
AT THE COAST SO THE INLAND HEATING WILL BRING SOME ONSHORE FLOW IN
THE AFTERNOON. WITH NO STRATUS OFFSHORE SKIES SHOULD REMAIN FREE
OF LOW CLOUDS...ALTHOUGH THIS WILL LIKELY KEEP TEMPERATURES IN THE
UPPER 50S AT THE COAST.

TONIGHT THE INTERIOR AREAS WILL NEED TO BE WATCHED FOR THE
POTENTIAL FOR FROST. TEMPERATURES ALOFT START TO WARM UP RATHER
SIGNIFICANTLY...850MB TEMPS GO FROM 2C NEAR ARCATA TO NEARLY 10C
TUESDAY MORNING. THIS MAY BE ENOUGH TO PREVENT FROST...BUT IT WILL
LIKELY BE QUITE DRY SO A BRIEF PERIOD OF FROST IS POSSIBLE
ESPECIALLY IN TRINITY COUNTY. OFFSHORE FLOW IS FAIRLY STRONG SO
EXPECT THE COAST WILL STAY MAINLY CLEAR. TUESDAY TEMPERATURES WILL
WARM UP QUICKLY WITH MOST AREAS BEING 10 TO 20 DEGREES WARMER
THAN MONDAY. THIS LOOKS TO BE THE WARMEST DAY AT THE COAST WITH
THE BEST OFFSHORE FLOW. TUESDAY NIGHT INTO WEDNESDAY HIGH PRESSURE
AND OFFSHORE FLOW REMAIN IN PLACE WITH THE AREA STAYING MAINLY
CLEAR. WEDNESDAY INLAND AREAS WILL MOSTLY WARM A FEW DEGREES OVER
TUESDAY...ALTHOUGH THE COAST WILL LIKELY COOL A FEW DEGREES WITH
WEAKER OFFSHORE. THURSDAY THE HIGH PRESSURE STARTS TO PUSH OFF TO
THE EAST A BIT AND AN UPPER LEVEL LOW STARTS TO APPROACH THE AREA.
INLAND AREAS WILL LIKELY SEE ANOTHER WARM DAY WHILE THE COAST WILL
LIKELY BE BACK NEAR NORMAL. IF THERE IS STRATUS TO THE SOUTH THE
WEAK SOUTHERLY WINDS AT 925MB WILL LIKELY HELP IT SURGE NORTH.

FRIDAY INTO THE WEEKEND MODEL SOLUTIONS REALLY START TO DIVERGE ON
THE LOCATION OF THE UPPER LEVEL LOW. FRIDAY SOME MODELS SHOW A
WEAK FRONT MOVING INTO OREGON. AT THIS POINT IT APPEARS NORTHWEST
CA WILL STAY DRY. MOST MODELS AGREE NORTHWEST CA WILL REMAIN DRY
FOR THE WEEKEND. THE GFS AND THE GEM BRINGS THE LOW FARTHER SOUTH
SETTING UP OFFSHORE FLOW FOR SUNDAY...WHILE THE ECMWF KEEPS THE
LOW MUCH FARTHER NORTH...BUT BRINGS A TROUGH THROUGH A BIT
EARLIER. OVERALL CONFIDENCE IS LOWER THAN AVERAGE FOR THE WEEKEND
DUE TO THE LOW PREDICTABILITY OF CLOSED UPPER LEVEL LOWS. MKK

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MOST OF NW CA THROUGH
TUESDAY AM. THE EXCEPTION WILL BE INLAND RIVER VALLEYS, ESPECIALLY
NEAR THE MIDDLE TRINITY, KLAMATH, AND EEL RIVERS. LOCALIZED VSBYS
DOWN NEAR A QUARTER MILE IN FOG WILL OCCUR, SUCH AS THOSE REPORTED
AT FORTUNA. DO NOT EXPECT FOG AT KUKI. COASTAL SITES WILL REMAIN
VFR WITH VERY LIGHT GRADIENTS TENDING WEAKLY OFFSHORE THIS MORNING
AND TUESDAY MORNING, LIMITING ANY STRATUS/FOG FORMATION. WARM
FRONT WILL PASS BY TO OUR NORTH THIS AFTERNOON WITH SOME MID
CLOUDS ESPECIALLY AT KCEC, BUT DO NOT EXPECT CIGS BELOW 6000 FT.
AAD

&&

.MARINE...CURRENTLY A WESTERLY 7-8 FT SWELL AT AROUND 11 SECONDS
IS DOMINATING THE SEA STATE ACROSS THE NORTHERN CALIFORNIA COASTAL
WATERS. ANOTHER WEST-NORTHWESTERLY SWELL AT 13-14 SECONDS WILL
ARRIVE LATER THIS MORNING AND BUILD TO 9-10 FT THIS AFTERNOON INTO
TONIGHT. MODELS ARE HAVING A TOUGH TIME DIFFERENTIATING BETWEEN
THE TWO WAVE GROUPS, BUT BUOY 2 IS REPORTING 10 FT AT 15 SECONDS,
SO THERE IS CLEARLY A DIFFERENCE. COULD TECHNICALLY TOUCH SMALL
CRAFT ADVISORY CRITERIA WITH 10 FT SWELLS AROUND THE NORTHERN
OUTER WATERS, BUT DO NOT THINK IT IS WORTH ISSUING. WINDS THIS
MORNING ARE VERY LIGHT WITH LITTLE IN THE WAY OF ANY SHORTER
PERIOD SEAS NORTH OF CAPE MENDOCINO, WHILE TO THE SOUTH SOME
NORTHERLIES ON THE ORDER OF 10-15 KT ARE KICKING UP A LITTLE
CHOP. THESE WINDS WILL ONLY TEND LIGHTER THIS AFTERNOON, WHILE
TURNING SOUTHERLY OFFSHORE NORTH OF CAPE MENDOCINO.

PRESSURE GRADIENT TIGHTENS WITH STRONG HIGH PRESSURE OVER THE PAC NW
TUESDAY WHILE COASTAL CALIFORNIA THERMAL TROUGH STRENGTHENS.
COMBINATION OF WINDS AND SHORT-PERIOD SEAS MAY JUSTIFY A SMALL CRAFT
ADVISORY FOR THE OUTER WATERS BEYOND 10 NM. THERMAL TROUGH WILL
QUICKLY SHIFT OFFSHORE ON WEDNESDAY SO THAT ANY INCREASE IN STEEP,
SHORT-PERIOD NORTHERLY SEAS WILL BE SHORT-LIVED AS THE PRESSURE
GRADIENT QUICKLY SLACKENS. VERY LIGHT WINDS AND LOW SEAS ARE
EXPECTED WEDNESDAY AND THURSDAY BEFORE THE NORTHERLY GRADIENT
TIGHTENS MORE SUBSTANTIALLY FRIDAY INTO THE WEEKEND. AAD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 28, 7:45 AM PDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
745 AM PDT MON APR 28 2014

CAZ001>004-076-291445-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
745 AM PDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:37 AM PDTFrost AdvisoryEKA6 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.